Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 83, NWS Shreveport, LA

December 19, 2017Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Dec 19, 2017, 6:32 PM CST for Gregg County, Texas. It took effect at Dec 19, 2017, 8:52 PM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Dec 19, 2017, 6:32 PM CST (00:32 UTC)
In effect from
Dec 19, 2017, 8:52 PM CST
Expired
Dec 22, 2017, 4:54 AM CST
In force
56 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

425 
WGUS44 KSHV 200032
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
632 PM CST Tue Dec 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-210032-
/O.NEW.KSHV.FL.W.0083.171220T0947Z-171222T1054Z/
/KLGT2.1.ER.171220T0947Z.171220T1800Z.171220T2254Z.NO/
632 PM CST Tue Dec 19 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Rabbit Creek At Kilgore.
* from late tonight to late Thursday night...or until the warning is 
  cancelled.
* AT  5:45 PM Tuesday The stage was 6.8 feet. 
* Minor flooding is forecast. 
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 10.9 feet by tomorrow early afternoon. The river will 
  fall below flood stage by tomorrow afternoon.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

25
5 follow-up statements
844 
WGUS44 KSHV 200250
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
850 PM CST Tue Dec 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-210250-
/O.EXT.KSHV.FL.W.0083.171220T0252Z-171223T0300Z/
/KLGT2.2.ER.171220T0252Z.171220T1800Z.171221T1500Z.NO/
850 PM CST Tue Dec 19 2017

...forecast flooding increased from Minor to Moderate severity...
The flood warning continues for 
  the Rabbit Creek At Kilgore.
* until Friday evening...or until the warning is cancelled.
* AT  7:45 PM Tuesday The stage was 9.3 feet. 
* Moderate flooding is forecast. 
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 14.7 feet by tomorrow early afternoon. The river will 
  fall below flood stage by late Thursday morning.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

25
333 
WGUS84 KSHV 201556
FLSSHV


Flood Statement
National Weather Service Shreveport LA
955 AM CST Wed Dec 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-211555-
/O.EXT.KSHV.FL.W.0083.000000T0000Z-171222T2116Z/
/KLGT2.1.ER.171220T0225Z.171220T1800Z.171221T0916Z.NO/
955 AM CST Wed Dec 20 2017

The flood warning continues for
  the Rabbit Creek At Kilgore, Texas.
* until Friday afternoon...or until the warning is cancelled.
* At 845 AM Wednesday the stage was 11.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...Expect little change through this Wednesday early afternooon
  as the creek crests near 11.2 feet.  The creek will then recede below
  flood stage during early Thursday morning.
* Impact...at 12.0 feet...Expect flooded trails and a private boat 
  launch.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$
232 
WGUS84 KSHV 210028
FLSSHV


Flood Statement
National Weather Service Shreveport LA
628 PM CST Wed Dec 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-220028-
/O.EXT.KSHV.FL.W.0083.000000T0000Z-171223T0600Z/
/KLGT2.1.ER.171220T0225Z.171220T2345Z.171221T1800Z.NO/
628 PM CST Wed Dec 20 2017

...The flood warning extended until late Friday night...The flood 
warning continues for
  the Rabbit Creek At Kilgore.
* until late Friday night...or until the warning is cancelled.
* At  5:45 PM Wednesday The stage was 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...at 12.0 feet...Expect flooded trails and a private boat 
  launch.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

25
750 
WGUS84 KSHV 211615
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1015 AM CST Thu Dec 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-221615-
/O.EXT.KSHV.FL.W.0083.000000T0000Z-171223T0916Z/
/KLGT2.1.ER.171220T0225Z.171221T0200Z.171221T2116Z.NO/
1015 AM CST Thu Dec 21 2017

...The flood warning extended until late Friday night...The flood 
warning continues for
  the Rabbit Creek At Kilgore, Texas.
* until late Friday night...or until the warning is cancelled.
* At 945 AM Thursday the stage was 10.7 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to below flood stage by 
  late this Thursday afternoon.  Also the Rabbit Creek crested at 
  12.1 feet during Wednesday evening shortly after sunset.
* Impact...at 10.0 feet...Expect lowland flooding of timber resources 
  in and near the creek. Some oil field operations may be affected.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.
621 
WGUS84 KSHV 212143
FLSSHV


Flood Statement
National Weather Service Shreveport LA
343 PM CST Thu Dec 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC183-212213-
/O.CAN.KSHV.FL.W.0083.000000T0000Z-171223T0916Z/
/KLGT2.1.ER.171220T0225Z.171221T0200Z.171221T1732Z.NO/
343 PM CST Thu Dec 21 2017

The flood warning is cancelled for
  the Rabbit Creek At Kilgore, Texas.
* At 245 PM Thursday, the stage was 8.3 feet. 
* Fell below flood stage at 1130 AM Thursday.
* Flood stage is 10 feet. 
* Forecast...The creek will continue to fall to 7.9 feet by Friday 
  morning.

&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478 3230 9498

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 5:42 PM CST, 50 minutes earlier.

Area forecast discussion, Dec 19, 5:42 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
542 PM CST Tue Dec 19 2017

.AVIATION...
Showers with embedded thunderstorms along with LIFR ceilings and
visibilies expected across area terminals overnight. Precipitation
to diminish by 20/15Z with MVFR ceilings and visibilities
continuing through 20/18Z. Conditions to improve to VFR after
20/18Z. Otherwise, south winds around 5 to 10 knots tonight to
become west on Wednesday. /05/

&&

.PREV DISCUSSION... /issued 424 PM CST Tue Dec 19 2017/

DISCUSSION...
A large area of strong isentropic ascent has spread over the
ArkLaTex region today ahead of a potent upper trough moving east
through the Texas Panhandle and north of a warm front that was
located just north of Interstate 20. Latest mesoanalysis indicates
a tight theta-e gradient along the warm front, and most of the
rain is occurring just north of this gradient. This trend should
persist through the night. There is pretty good agreement among
most of the models so far, and the HRRR has been handling this
system well. Therefore, it is expected that the warm front will
not move too much farther north, perhaps to the Arkansas/Louisiana
border, so I have kept the highest QPF amounts along and just
north of this position. Meanwhile, a surface low, with a weak cold
front trailing south, should develop this evening in North Texas
ahead of the approaching trough. As the entire system begins to
lift east and northeast this evening, an increase in convective
coverage and intensity is expected both along the warm front and
the cold front from Central Texas northeast into Central Arkansas.
The highest QPF amounts should be in Southern Arkansas where
another two to three inches of rain are possible. A couple of
severe thunderstorms cannot be ruled out tonight, but the overall
risk is low. Damaging winds and hail will be the primary threats.

A few showers will linger into Wednesday morning on the west side
of the departing trough, mainly east of a line from Hochatown OK
to Jena LA, but all precip will exit the area by noon.
Temperatures should warm nicely into the 70s in most locations
Wednesday and Thursday.

A long-wave upper trough over Hudson Bay and a strong upper ridge
extending north along the West Coast of the U.S. and into the
Arctic Ocean, will open the way for Arctic air to affect much of
the country during the extended periods of this forecast. The
first cold front is still expected to arrive Friday. Model
guidance is showing considerably better agreement and run-to-run
consistency today compared to previous days. A shortwave trough
rounding the base of the long-wave trough will help drive the
first front through the area. Showers and thunderstorms will once
again develop along this front. While the models are in good
agreement with the synoptic evolution, significant timing
differences still exist. The GFS is more progressive than the
ECMWF and clears all rain out of the area by Saturday morning. The
ECMWF is about 6 hours slower. I began to trend rain chances back
slightly early Saturday morning, but maintained chance PoPs
through the daytime Saturday to account for the slower ECMWF and
to maintain consistency with previous forecast packages.

The bulk of the Arctic air will begin to arrive Saturday night and
into Sunday as a secondary cold front dives southward. The medium
range models continue to suggest some precip will develop and move
south across Kansas, Oklahoma, and Arkansas as the longwave
trough axis moves across the Central CONUS. However, the models
are also dissipating this precip just as it reaches Southeast
Oklahoma and Southern Arkansas late Sunday night/Monday morning.
Therefore, I have kept the forecast dry beyond Saturday evening.
No wintry precipitation is currently anticipated during the next 7
days.

An extended period of cold weather is expected heading into early
next week as the cold Arctic high pressure moves overhead.
Overnight low temperatures Sunday night and Monday night will
likely fall into the low to mid 20s areawide while daytime highs
struggle to warm into the mid to upper 40s.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  70  49  74 /  90  10   0  10
MLU  61  73  48  73 /  80  20   0  10
DEQ  52  66  45  71 / 100  20   0   0
TXK  55  67  49  72 / 100  10   0   0
ELD  56  67  46  72 / 100  20   0  10
TYR  54  69  49  74 /  90   0   0  10
GGG  54  70  48  74 /  90  10   0  10
LFK  56  72  49  73 /  70   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/09
Hazardous weather outlook, Dec 19, 11:59 AM CST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1159 AM CST Tue Dec 19 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1159 AM CST Tue Dec 19 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Patchy dense fog will remain possible this afternoon. Showers and
thunderstorms will continues to spread northeast across the
region today. A few storms may become severe, with damaging winds
and hail the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms will return to the region Friday as a
strong cold front moves across the region. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not expected due to the isolated
nature of any severe weather.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 6:34 PM CSTSpecial Weather StatementSHVCherokee, Nacogdoches41 min
Dec 19, 6:57 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 2 more63 min
Dec 19, 7:05 PM CSTTornado WarningSHVCherokee, Nacogdoches, Rusk40 min
Dec 19, 7:35 PM CSTTornado WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby40 min
Dec 19, 7:44 PM CSTFlash Flood WarningSHVCass, Gregg, Harrison, Marion, Smith, Upshur3 hr
Dec 19, 7:46 PM CSTFlash Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby3 hr
Dec 19, 7:50 PM CSTTornado WarningSHVCherokee, Nacogdoches, Rusk40 min
Dec 19, 7:56 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 2 more64 min
Dec 19, 8:29 PM CSTSpecial Weather StatementSHVPanola46 min
Dec 19, 8:59 PM CSTSpecial Weather StatementSHVPanola, Rusk46 min
Dec 19, 9:49 PM CSTAreal Flood AdvisorySHVHarrison, Panola, Shelby3 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.